Alert archive / Nevada / Wind Advisories in 2005

Wind Advisory 3, NWS Elko, NV

November 26, 2005Elko County, Nevada

NWS Elko, NV issued this wind advisory at Nov 26, 2005, 10:08 PM PST for Elko County, Nevada. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2005, 10:08 PM PST (06:08 UTC)
Expired
Nov 27, 2005, 6:00 AM PST
In force
8 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 6.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 270608
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1008 PM PST SAT NOV 26 2005


NVZ033-271400-
/O.NEW.KLKN.WI.Y.0003.051127T0608Z-051127T1400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1008 PM PST SAT NOV 26 2005

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 AM PST...OR 7 AM MST SUNDAY.

STRONG NORTHWEST WINDS BEHIND A DEPARTING COLD FRONT WILL CONTINUE
TO COMBINE WITH LOCAL TERRAIN EFFECTS TO BRING STRONG WINDS TO
EXTREME EASTERN ELKO COUNTY THROUGH THE NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. MOTORISTS TRAVELING ALONG INTERSTATE 80
AND ALTERNATE HIGHWAY 93 SHOULD USE EXTRA CAUTION OVERNIGHT.

$$

FEHRN
1 follow-up statement
000 
WWUS75 KLKN 271412
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
612 AM PST SUN NOV 27 2005

...WINDS HAVE DIMINISHED IN EXTREME EASTERN ELKO COUNTY...

.THE PRESSURE GRADIENT ACROSS EXTREME EASTERN ELKO COUNTY HAS
DIMINISHED EARLY THIS MORNING.

NVZ033-271515-
/O.EXP.KLKN.WI.Y.0003.000000T0000Z-051127T1400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
612 AM PST SUN NOV 27 2005

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY IS NO LONGER IN
EFFECT. NORTHWEST WINDS AT 20 TO 30 MPH WILL DIMINISH TO 10 TO 20
MPH BY 9 AM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 26, 2:19 PM PST, 7 hours 49 minutes earlier.

Area forecast discussion, Nov 26, 2:19 PM PST, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
219 PM PST SAT NOV 26 2005

.SYNOPSIS...HIGH PRESSURE WILL BRING CLEARING SKIES AND COLD
TEMPERATURES TO NORTHERN AND CENTRAL NEVADA TONIGHT. RAIN AND SNOW
WILL DEVELOP ACROSS THE NORTH MONDAY. TEMPERATURES WILL WARM NEAR
TO NEAR SEASONAL NORMALS BY THE END OF THE NEXT WEEK.
&&

.SHORT TERM...SNOW ADVISORY CANCELLED AS SNOW SHOWERS MAINLY DUE
TO OROGRAPHICS THROUGH THIS EVENING. SURFACE GRADIENTS TIGHT ALONG
WITH A 700MB 30KT JET FOR WINDY CONDITIONS OVER NORTHEASTERN NEVADA
THIS AFTERNOON AND INTO THIS EVENING. WINDS SHOULD REMAIN BELOW
ADVISORY CRITERIA. CLOUDS EXPECTED TO CLEAR OUT BY MIDNIGHT WITH HIGH
PRESSURE BUILDING ACROSS CWA TONIGHT FOR COLDER TEMPERATURES.
THICKNESS INCREASE 3 TO 5 DM SUNDAY...BUT WITH H7 NORTHWEST FLOW
ALOFT...SNOW COVER AND SURFACE STRONGER INVERSIONS...EXPECT MAX
TEMPERATURES TO BE IN 20S TO LOWER 30S MOST LOCATIONS. MUCH COLDER
TEMPERATURES SUNDAY WITH AREA UNDER RADIATIONAL COOLING AND CLEAR
SKIES. MAY SEE LOCAL PATCHY FOG EARLY MONDAY MORNING. DIRTY HIGH
BUILDS ALONG WEST COAST BRINGING WARM ADVECTION AND SNOW ACROSS CWA
DURING THE DAY MONDAY. STRONGEST WAA MONDAY NIGHT AHEAD OF SHORTWAVE
DUE IN TUESDAY. EXPECT SNOW LEVELS TO RISE NEAR 5000 FEET TUESDAY
NIGHT. HARMER

.LONG TERM...WEDNESDAY THROUGH SATURDAY. MEDIUM RANGE MODELS IN
FAIRLY GOOD AGREEMENT WITH COOL AND UNSTABLE NORTHWEST FLOW ALOFT ON
WEDNESDAY WITH COLD FRONT ACROSS GREAT BASIN. ALL MODELS SHOW SOME
TYPE OF UPPER LOW/TROUGH DIGGING SOUTH OUT OF THE GULF OF ALASKA ON
THURSDAY WITH WINDS ALOFT BECOMING MORE WESTERLY ACROSS THE GREAT
BASIN. THIS RESULTS IN COLD FRONT/BAROCLINIC ZONE OVER GREAT BASIN
TO LIFT TO THE NORTH. EXPECT SOME PRECIPITATION MAINLY IN THE FORM
OF SNOW AS THIS LIFTS OUT. HOWEVER...MOST OF ENERGY AND MAIN JET
STAYS TO THE NORTH ACROSS SRN OREGON AND SRN IDAHO SO HEAVIER SNOW
AMOUNTS SHOULD STAY TO OUR NORTH. GFS BRINGS COLD FRONT AND CHC OF
SNOW ACROSS GREAT BASIN ON FRIDAY FOLLOWED BY UPPER TROUGH PASSAGE
ON SATURDAY. SINCE GFS AND ECMWF ARE IN GOOD AGREEMENT...TWEAKED
POPS AND TEMPS TO BETTER MATCH GFS. RCS

&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE

&&
Hazardous weather outlook, Nov 26, 2:45 PM PST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
245 PM PST SAT NOV 26 2005

NVZ013-030>037-271200-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
245 PM PST SAT NOV 26 2005

THIS OUTLOOK IS FOR NORTHERN AND NORTHEAST NEVADA

.DAY ONE...TONIGHT

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
OVER NORTHEASTERN AND SOUTH CENTRAL NEVADA TONIGHT. WINDS WILL
DECREASE TO 10 TO 20 MPH BY 200 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES WILL BE WELL BELOW NORMAL ACROSS NORTHERN AND CENTRAL
NEVADA ON SUNDAY. IN NORTHERN ELKO COUNTY...THE MERCURY WILL STRUGGLE
TO REACH THE MID 20S. NORTHWEST WINDS OF 10 TO 20 MPH SUNDAY WILL
PRODUCE WIND CHILLS IN THE SINGLE DIGITS IN MANY LOCATIONS...
ESPECIALLY ACROSS THE NORTH. TEMPERATURES WILL CONTINUE TO REMAIN
COLD MONDAY...HOWEVER WINDS WILL BE GENERALLY LIGHT. TUESDAY WILL
BEGIN TO SEE SOME MODERATION IN TEMPERATURES.

LIGHT SNOW WILL BE POSSIBLE MONDAY AND TUESDAY...MAINLY ACROSS
NORTHERN NEVADA WITH A FEW INCHES OF ACCUMULATION IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

HARMER

Nearby

Wind Advisories in Nevada, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.